Your bulimia recovery
Tap here to read more about the bulimia recovery program

My online program and private recovery community has helped hundreds of women beat bulimia.
Click here to learn more

Beat bulimia using my online recovery program and private community. Hundreds of women who were just like you have done the same!

Click here to learn more Member Login

laxative abuse

by Carley
(New York)

Hey Shaye this is carley i was just wondering if taking so many laxatives can cause ur stomach to kinda look like those starving children in africa where ur stomach kinda puffs out even though you dont weigh much? I just started my recovery today, I used to take 30 laxatives every time I gorged myself with food which was about twice a week, I used to just starve myself but when I found out u can buy laxatives without parental consent I switched to that which in my opinion is worse and im hating myself right now =/ ive been anorexic for 2 years.

Shaye Says



Hi there Carley,

The thing your talking about in starving children is Kwashiorkor... It's a result of malnutrition. Taking laxatives wouldn't give you this... but, it could make your tummy bloat up for other reasons...

Laxatives cause the nerves in your colon to stop working - which can result in constipation and bloating amongst other things...

You probably know this already, but laxative abuse is very dangerous - and can even be deadly... Abusing laxatives can cause electrolyte imbalances which can cause you to have a sudden heart attack. I'm not trying to scare you - but I would hate for you not to know the risks.

You can read more about laxative abuse here.

I hope this helps!

Bye for now,
Shaye

Return to Bulimia questions.

 

 

Article by Shaye Boddington
Author of your-bulimia-recovery.com
and creator of The Bulimia Recovery Program and Community


The Bulimia Recovery Program